Hail, Yavapai
- When
- September 2, 12:55 PM MST to 1:15 PM MST
- Where
- Yavapai County, Prescott
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 34.550, -112.467
Penny to Nickel sized hail fell from Prescott to one mile west of Prescott.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Sep 2, 9:45 AM MST, 3 hours 10 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 945 AM MST SAT SEP 02 2006 .SYNOPSIS...AN INCREASING AMOUNT OF DEEP MOISTURE FROM THE GULF OF CALIFORNIA AND NORTHERN MEXICO WILL RESULT IN INCREASING CHANCES OF THUNDERSTORMS AND RAIN THROUGH THE WEEKEND AND INTO EARLY NEXT WEEK. && .DISCUSSION...NORTHERN AZ REMAINS WELL NORTH OF HURRICANE JOHN...CURRENTLY OVER THE SOUTHERN TIP OF BAJA CALIFORNIA...WITH A DEEP TROUGH OFF THE PACIFIC NORTHWEST COAST. VERY WEAK FLOW EXISTS FROM ABOUT 500 MB AND BELOW COINCIDING WITH A MODERATELY MOIST LAYER...WHILE SOME WEST TO SOUTHWEST FLOW EXISTS ABOVE 500 MB...COINCIDING WITH DRY TRAJECTORIES. MEANWHILE...A SURGE OF MOISTURE FROM THE GULF OF CA CAN BE SEEN IN THE YUMA WIND PROFILE AS WELL AS SURFACE DEWPOINT RISES ALONG THE COLORADO RIVER AS FAR NORTH AS NEEDLES CA. THIS ADDITIONAL MOISTURE WILL PROBABLY AFFECT MAINLY YAVAPAI COUNTY TODAY...THEN SPREAD NORTHWARD THIS EVENING DUE TO OUTFLOWS FROM CONVECTION IN YAVAPAI COUNTY. FOR THE REST OF THE WEEKEND...HURRICANE/TROPICAL STORM JOHN IS EXPECTED TO KEEP WORKING SLOWLY UP THE BAJA CA COAST. AS IT DOES SO...EVENTUALLY THE CIRCULATION AROUND THE STORM WILL LIKELY BRING A STRONGER SOUTHEASTERLY FLOW INTO AZ...ADVECTING MOISTURE FROM NORTHERN MEXICO INTO NORTHERN AZ. CURRENT FORECAST HANDLES THE TRENDS WELL...WITH A SLIGHT UPRAMP IN POPS FOR TODAY INTO THIS EVENING...AND ABOVE NORMAL POPS LINGERING THROUGH THE EARLY PARTS OF NEXT WEEK. && .AVIATION...FOR THE 18Z PACKAGE...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP ACROSS NORTHERN ARIZONA BY THIS AFTERNOON AND CONTINUE THROUGH SUNDAY. CEILINGS WILL TYPICALLY RANGE FROM 7-10 KFT AGL...BUT WILL DROP TO NEAR OR BELOW 3 KFT AGL IN THE STRONGEST STORMS. THESE STORMS MAY ALSO PRODUCE IFR VISIBILITIES AND WIND GUSTS IN EXCESS OF 40 MPH. ALTHOUGH THE CHANCE OF THUNDERSTORMS WILL EXIST FOR ALL OF THE FORECAST AREA...THE PROBABILITY OF OCCURRENCE MAY NOT BE HIGH ENOUGH TO WARRANT THE INCLUSION OF TS IN EACH TAF. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && ONTON/KD
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1000 AM MST SAT SEP 2 2006 AZZ004>018-037>040-030700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1000 AM MST SAT SEP 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA BRINGING SHOWERS AND THUNDERSTORMS BEGINNING LATE THIS MORNING OVER HIGHER TERRAIN AREAS AND INCREASING IN COVERAGE THROUGH THE DAY. THE MAIN THREAT WILL BE LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY MOISTURE FROM TROPICAL CYCLONE JOHN WILL BEGIN TO IMPACT ARIZONA BY SUNDAY. IT IS EXPECTED THAT TROPICAL MOISTURE WILL SURGE NORTHWARD ACROSS THE GULF OF CALIFORNIA AND NORTHERN MEXICO AND ARRIVE IN CENTRAL AND NORTHERN ARIZONA SUNDAY. THIS ADDITIONAL MOISTURE WILL RESULT IN ENHANCED PRECIPITATION CHANCES ACROSS MUCH OF THE STATE ...CONTINUING FOR A FEW DAYS BEFORE DIMINISHING BY MIDWEEK. PERSONS PLANNING OUTDOOR ACTIVITIES OVER THE HOLIDAY WEEKEND SHOULD BE PREPARED FOR LOCALLY HEAVY RAINFALL AND AN INCREASED THREAT OF FLOODING. SOME UNCERTAINTY ABOUT THE EXACT TRACK OF THE HURRICANE REMAINS AND THIS WILL IMPACT THE AMOUNT AND TIMING OF MOISTURE THAT ARRIVES IN ARIZONA. AT THIS TIME...IT IS EXPECTED THAT THE STORM WILL MOVE NORTHWESTWARD ALONG THE BAJA CALIFORNIA COAST THROUGH THE WEEKEND AND WILL HAVE NO DIRECT IMPACT ON ARIZONA. THE INDIRECT IMPACT WILL BE THE AFOREMENTIONED INCREASE IN MOISTURE. FOR DETAILS ON THE FORECAST TRACK OF THE STORM VISIT THE NATIONAL HURRICANE CENTER WEB PAGES AT HTTP://WWW.NHC.NOAA.GOV/. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The Flagstaff radar (KFSX), 116 km away, was scanning. The volume nearest the first event began at 19:54 UTC.
1 hail. Local standard time, as filed.
Penny to Nickel sized hail fell from Prescott to one mile west of Prescott.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2006Every state in 2006This day in weather historyWarnings in Arizona, September 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5534623.